Ask a Pharmacist Expert Forum
Hot burning face/ Prednisone
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Hot burning face/ Prednisone

Hello,

I was prescribed prednisone 2 weeks ago for nasal inflammation due to allergies.  I was to take 60 mgs for 2 days, 50 mgs for 2 days and so on until I tapered down to 10mgs for 2 days and then none.  About a week into taking the prednisone, I developed a very hot and burning face and neck.  I have been off the prednisone for 2 days but am still experiencing the symptoms.  My face turns a little red-- I look a little flushed.  My skin feels hot to the touch on my face and has a burning hot sensation.

Is this from the steroids?  If so, when will it pass?  How long does prednisone stay in your system?  I also have a racing heart and feel a little anxious.  I am unsure if that is because I feel very hot or if it's just me experiencing anxiety.  My face also feels a little tight and is dry.  

I appreciate any help you can offer me.

Thanks,
Freeme3
Age
:  
31
Sex
:  
Female
Weight
:  
135
Current Medications
:  
Flexeril, Acyclovir, Zyrtec, Mucinex, Fish Oil, Vitamin D
Drug Allergies
:  
Zythromax
Medical Conditions
:  
Fibromyalgia, Depression and anxiety
Related Discussions
1500899_tn?1308762196
I'm sorry it took so long to respond. Have the symptoms improved?  
Corticosteroid medications such as prednisone do have many possible side effects. Increased heart rate, sweating and nervousness are fairly common with these medications.  Other common side effects include difficulty sleeping, vertigo, increased appetite,indigestion, and mood changes.  The prednisone should be out of your system a couple of days after your last dose. You should consult your physician as soon as possible if you are still experiencing these symptoms.
5 Comments
Blank
Avatar_n_tn
Hello?
Blank
Avatar_n_tn
Hello,

​Thank you for your response.  No worries about taking a few days to get back to me.

​I have been off of the prednisone for 10 days now and my symptoms have only gotten a little better.  I am experiencing this near constant burning itch on my face with no rash.  My face also feels tight and is warm to the touch at times.  I do have pretty severe seasonal allergies and my nose has been very stuffed up and itchy as well.  I take zyrtec, zantac and benadryl for my allergies.  Could this all be allergy induced?  I began having this symptoms though when I was still on the prednisone but tapering down.

​My doctor said that I could be going through withdrawal from the steroids.  I was on a higher dose: 60 for 2 days, 50 for 2 days, etc.  He mentioned that I could be experiencing a hormone imbalance due to the steroid withdrawal.  The burning and itching could be from the irritated nerves under the skin.  I was not on the prednisone that long but my doctor said that he has seen a wide range of reactions to steroids.  

​I have also done some research online and found some people who are still reacting from the steroids after a couple of weeks.  I do not know if this sounds like me though?

Thanks for your help!
Blank
757137_tn?1347200053
There are natural anti-inflammatories that don't wreak the havoc of prednisone. That dangerous medication gave me nasty physical problems which I can't seem to get rid of. I now use all natural stuff. It works and does not poison me. But which doctors actually take the trouble to look for harmless alternatives? Certainly the pharmaceutical detail men aren't going to help them.
Blank
1837563_tn?1339907400
This is the worse drug for me ever!!! Alot of people on this site under prednisone has said the same. I was given this for vertigo, because the PA thought i had fluid in my ears. Each pill was 5mg, the first day I started with 6 pills, THATS 30mg!! Then weened down. By day three I was sick as a dog. Anxiety out the butt! Irritability, night sweats, weak, tired and could not sleep. Everytime I would try to fall asleep, I would feel these weird brain zapps in my head, and at the same time my body would heat up really hot, sweaty and heart racing fast. I woke up each time exhausted, confused and scared. I woke up at least 6 times in one night! Then enough was enough, I went to the ER and they ran all test. My bp was high...but everything else normal. It took a month to get over these side effects. That was September 10, 2011, now im doing much better. Almost back to my old self. Prednisone really frazzled my nerves and IS NOT FOR EVERYONE!!  If you have any type of anxiety, mental issues or are just sensitive to steriods, USE THIS DRUG WITH CAUTION PLEASE!! If anyone wants to know more about my experience or anything please feel free to message me
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank